Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

August 7, 2012Logan County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 7, 2012, 6:30 PM CDT for Logan County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 6:30 PM CDT (23:30 UTC)
Expired
Aug 7, 2012, 7:00 PM CDT
In force
30 min
Issued by
NWS Norman, OK

County Logan County, OK

The radar

The Norman radar (KTLX), 49 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1162 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1956 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS84 KOUN 072331
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT TUE AUG 7 2012

OKZ019-025-080000-
LOGAN OK-OKLAHOMA OK-
630 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN AND
NORTHWESTERN OKLAHOMA COUNTIES UNTIL 700 PM CDT...

AT 626 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CASHION...
MOVING SOUTH AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING... 

LOCATIONS IMPACTED INCLUDE...
EDMOND...NAVINA AND SEWARD. 

LAT...LON 3580 9739 3560 9745 3559 9767 3563 9768
      3588 9765
TIME...MOT...LOC 2326Z 338DEG 8KT 3578 9763 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:02 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 7, 4:02 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT TUE AUG 7 2012

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING SINCE THIS MORNING
ACROSS PORTIONS OF THE FA. CURRENTLY...A SFC TROUGH EXTENDS FROM
NW OK THROUGH CENTRAL AND SCENTRAL OK. ISOLATED TO WIDELY
SCATTERED STORMS HAVE DEVELOPED ALONG THIS FEATURE. FURTHER NORTH
ACROSS KS ECENTRAL KS...A SMALL COMPLEX HAS BEEN SLOWLY DRIFTING
SOUTHWARD ALL DAY. AN OUTFLOW BOUNDARY ASSOCIATED WITH THE
PREVIOUS WAS MOVING WEST AND SOUTHWESTWARD QUITE RAPIDLY INTO SW
KS...AND WILL PUSH INTO NORTHERN OK WITHIN THE NEXT 30 MINS. WATER
VAPOR IMAGERY SHOWS THE NEXT SIGNIFICANT VORT MAX...WITHIN THE
NORTHWESTERLY FLOW ALOFT EAST OF THE RIDGE AXIS...MOVING ACROSS NW
NEBRASKA AND W SD. A SHORTWAVE TROUGH EXTENDED FROM HERE THROUGH E
CENTRAL CO. EXPECT AN INCREASE IN COVERAGE ACROSS THE N/NW ZONES
LATE TONIGHT AS THIS SHORTWAVE MOVES INTO KS...IN ADDITION TO AN
UPPER JET MAX. IT IS UNCLEAR HOW MUCH COVERAGE WILL BE PRESENT
LATE TONIGHT CONSIDERING THE ACTIVITY FROM TODAY AND VARIOUS
BOUNDARIES PRESENT SO WE HAVE ONLY INCREASED POPS SLIGHTLY ACROSS
THE NORTH INTO THE HIGH CHANCE RANGE. THE BEST CHANCES WILL LIKELY
REMAIN OVER NORTHERN OK DURING THE OVERNIGHT HOURS AND THEN SHIFT
SOUTHEASTWARD ACROSS NE AND E OK THROUGH TOMORROW AFTERNOON.

TEMPS TOMORROW WILL BE TRICKY DEPENDING ON THE AMOUNT OF CLOUD
COVER/CONVECTION AND ANY OUTFLOW PRESENT...BUT IT APPEARS THE
SOUTHWEST QUADRANT OF THE CWA WILL REMAIN VERY HOT WITH MAXT
EXCEEDING 104 WITHIN 850MB THERMAL RIDGE. AS THE AFOREMENTIONED
VORT MAX MOVES ACROSS THE MIDWEST LATE WED THROUGH THURSDAY NIGHT
A COLD FRONT WILL DIVE SOUTH IMPACTING OK DURING THE DAY THURSDAY.
TEMPS WILL FINALLY TAKE A SIGNIFICANT DIVE BACK INTO THE MID TO
UPPER 90S BY FRIDAY AND THIS WEEKEND AS DEEP NORTHERLY FLOW
IMPACTS THE REGION BETWEEN THE RIDGE TO THE WEST AND A TROUGH
OVER THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  76 100  75 100 /  20  30  20  10
HOBART OK         78 102  77 103 /  30  30  20  10
WICHITA FALLS TX  78 104  77 104 /  20  30  20  10
GAGE OK           72  99  72  99 /  40  20  10  10
PONCA CITY OK     72  98  74  97 /  30  20  20  10
DURANT OK         77 102  76 102 /  30  20  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ012-013-
     017>020-023>032-037>048-050>052.

TX...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ086-089-090.

&&

17/03
Hazardous weather outlook, Aug 7, 12:05 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT TUE AUG 7 2012

OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT.  ALTHOUGH WIDESPREAD SEVERE STORMS ARE UNLIKELY...A
FEW STORMS MAY BE SEVERE AND PRODUCE DAMAGING WIND GUSTS UP
TO 65 MPH.

DISCUSSION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL ACROSS
OKLAHOMA AND NORTH TEXAS THIS AFTERNOON WITH SLIGHTLY BETTER COVERAGE
OF STORMS EAST OF I-35.  THESE STORMS WILL REMAIN UNORGANIZED AND
PULSE IN NATURE.  WITH SIGNIFICANT DIFFERENCES IN LOW LEVEL TEMPERATURE
AND DEWPOINT EXPECTED THIS AFTERNOON AND EVENING...A FEW OF THESE
STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS UP T0 65 MPH...
CLOUD TO GROUND LIGHTNING STRIKES WHICH MAY IGNITE FIRES...AND
LOCALLY HEAVY RAINFALL.

TONIGHT...A SEMI-ORGANIZED LINE OF STORMS MAY DEVELOP IN KANSAS
AND SURGE SOUTHWARD.  THIS LINE MAY BRING ISOLATED DAMAGING WIND
GUSTS UP TO 65 MPH ACROSS NORTHWESTERN OKLAHOMA MAINLY BEFORE
MIDNIGHT BEFORE IT WEAKENS.  ADDITIONAL ISOLATED TO SCATTERED
THUNDERSTORMS MAY OCCUR ACROSS THE REST OF OKLAHOMA AND
NORTH TEXAS...MAINLY BEFORE MIDNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
HIGH WILDFIRE DANGER WILL PERSIST ACROSS THE REGION.

THE PERSISTENT HOT TEMPERATURES WILL ALSO INCREASE CHANCES OF HEAT
RELATED ILLNESSES...ESPECIALLY FOR THOSE PARTICIPATING IN STRENUOUS
OUTDOOR ACTIVITIES DURING THE HEAT OF THE DAY.  A HEAT ADVISORY
REMAINS IN EFFECT THROUGH 10 PM CDT THIS EVENING FOR LOCATIONS
SOUTHEAST OF A SEYMOUR TEXAS TO WATONGA OKLAHOMA TO PERRY
OKLAHOMA LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THURSDAY.  ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WIND GUSTS.

OTHER HAZARDOUS WEATHER...
WILDFIRE DANGER WILL REMAIN HIGH REGIONWIDE DUE TO SIGNIFICANT
DROUGHT CONDITIONS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM WEDNESDAY.

MBS/03

In the hours before

Special weather statement, Aug 7, 5:48 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CDT TUE AUG 7 2012

TXZ087-088-072315-
BAYLOR TX-KNOX TX-
548 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAYLOR AND
SOUTHEASTERN KNOX COUNTIES UNTIL 615 PM CDT...

AT 547 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VERA...
MOVING SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
MUNDAY...GOREE...RHINELAND...VERA AND BOMARTON.

LAT...LON 3343 9970 3367 9977 3372 9958 3344 9934
TIME...MOT...LOC 2247Z 331DEG 11KT 3362 9964
Special weather statement, Aug 7, 6:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT TUE AUG 7 2012

OKZ027-038-039-044-072345-
COTTON OK-GRADY OK-STEPHENS OK-COMANCHE OK-
614 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COTTON...
SOUTHWESTERN GRADY...NORTHWESTERN STEPHENS AND COMANCHE COUNTIES
UNTIL 645 PM CDT...

AT 613 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM MEERS TO 9 MILES SOUTH OF STERLING...MOVING SOUTH AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

LOCATIONS IMPACTED INCLUDE...
LAWTON...CACHE...ELGIN...FLETCHER...STERLING...EMPIRE CITY...
MEDICINE PARK...FORT SILL...MEERS...LAKE ELLSWORTH...CENTRAL HIGH...
ACME...HULEN AND LAKE LAWTONKA.

LAT...LON 3464 9871 3485 9862 3486 9843 3482 9796
      3439 9798
TIME...MOT...LOC 2313Z 19DEG 7KT 3478 9856 3462 9817
Special weather statement, Aug 7, 6:18 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT TUE AUG 7 2012

OKZ028-029-080000-
MCCLAIN OK-CLEVELAND OK-
618 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCLAIN AND
NORTHWESTERN CLEVELAND COUNTIES UNTIL 700 PM CDT...

AT 617 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR
NEWCASTLE AND NEAR COLE... MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
NORMAN...NEWCASTLE...GOLDSBY...WASHINGTON...COLE...DIBBLE AND
CRINER.

LAT...LON 3493 9766 3536 9763 3526 9745 3495 9738
TIME...MOT...LOC 2317Z 297DEG 12KT 3509 9758
Special weather statement, Aug 7, 6:22 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CDT TUE AUG 7 2012

OKZ045-TXZ090-080015-
JEFFERSON OK-CLAY TX-
622 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON AND
NORTHEASTERN CLAY COUNTIES UNTIL 715 PM CDT...

AT 622 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SUGDEN...
MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
RYAN...SUGDEN AND OSCAR.

LAT...LON 3386 9802 3407 9811 3419 9795 3400 9771
TIME...MOT...LOC 2322Z 305DEG 13KT 3409 9797
Local storm report, Aug 7, 6:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
625 PM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     8 W EDMOND              35.65N 97.62W
08/07/2012                   OKLAHOMA           OK   EMERGENCY MNGR

            MULTIPLE POWER POLES DOWNED NEAR 164TH AND MACARTHUR
            BLVD. SOME POLES FELL INTO HOMES.

&&

EMAXWELL
Special weather statement, Aug 7, 6:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT TUE AUG 7 2012

OKZ019-025-080000-
LOGAN OK-OKLAHOMA OK-
630 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN AND
NORTHWESTERN OKLAHOMA COUNTIES UNTIL 700 PM CDT...

AT 626 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CASHION...
MOVING SOUTH AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
EDMOND...NAVINA AND SEWARD.

LAT...LON 3580 9739 3560 9745 3559 9767 3563 9768
      3588 9765
TIME...MOT...LOC 2326Z 338DEG 8KT 3578 9763

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:21 PM CDTSpecial Weather StatementOUNLove24 min
Aug 6, 10:49 PM CDTSpecial Weather StatementOUNLove26 min
Aug 7, 9:45 AM CDTSpecial Weather StatementOUNStephens30 min
Aug 7, 12:23 PM CDTSpecial Weather StatementOUNAtoka52 min
Aug 7, 12:37 PM CDTSevere Thunderstorm WarningOUNAtoka38 min
Aug 7, 12:54 PM CDTSpecial Weather StatementOUNJohnston36 min
Aug 7, 1:20 PM CDTSpecial Weather StatementOUNAtoka25 min
Aug 7, 1:25 PM CDTSpecial Weather StatementOUNCoal35 min
Aug 7, 1:39 PM CDTSpecial Weather StatementOUNJohnston, Marshall51 min
Aug 7, 1:54 PM CDTSpecial Weather StatementOUNJohnston51 min
Aug 7, 2:08 PM CDTSpecial Weather StatementOUNBryan67 min
Aug 7, 2:34 PM CDTSpecial Weather StatementOUNPontotoc56 min
Aug 7, 2:44 PM CDTSpecial Weather StatementOUNBlaine46 min
Aug 7, 3:12 PM CDTSpecial Weather StatementOUNPontotoc48 min
Aug 7, 3:36 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc, Pottawatomie39 min
Aug 7, 4:16 PM CDTSpecial Weather StatementOUNSeminole44 min
Aug 7, 4:19 PM CDTSpecial Weather StatementOUNGrady26 min
Aug 7, 4:26 PM CDTSpecial Weather StatementOUNCanadian49 min
Aug 7, 4:30 PM CDTSpecial Weather StatementOUNCarter, Love, Marshall, Murray45 min
Aug 7, 4:41 PM CDTSevere Thunderstorm WarningOUNGrady34 min
Aug 7, 4:59 PM CDTSpecial Weather StatementOUNCleveland, Oklahoma31 min
Aug 7, 5:20 PM CDTSpecial Weather StatementOUNGrady25 min
Aug 7, 5:37 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma38 min
Aug 7, 6:14 PM CDTSpecial Weather StatementOUNComanche31 min
Aug 7, 6:18 PM CDTSpecial Weather StatementOUNMcClain42 min
Aug 7, 6:22 PM CDTSpecial Weather StatementOUNJefferson53 min
Aug 7, 6:54 PM CDTSpecial Weather StatementOUNCotton51 min
Aug 7, 6:57 PM CDTSpecial Weather StatementOUNHughes33 min
Aug 7, 5:48 PM CDTSpecial Weather StatementOUNKnox27 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.